Alert archive / Alabama / Frost Advisories in 2018
Frost Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 10, 2018, 8:52 AM CST for 19 counties in Alabama. It took effect at Nov 10, 2018, 8:59 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 8:52 AM CST (14:52 UTC)
- In effect from
- Nov 10, 2018, 8:59 PM CST
- Expired
- Nov 11, 2018, 8:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Russell County, AL, Sumter County, AL, Tallapoosa County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071 WWUS74 KBMX 101452 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 852 AM CST Sat Nov 10 2018 ...FREEZING TEMPERATURES ARE EXPECTED OVER OUR NORTH AND CENTRAL COUNTIES WITH FROST LIKELY SOUTH... .Lighter winds under mostly clear skies will allow temperatures to be a few degrees colder tonight and into early Sunday morning compared to this morning with a freeze warning in effect roughly along and north of a line from Aliceville to Calera to Roanoke. Areas of frost are expected along and south of this line to include all but Pike and Barbour Counties in the southern portion of our forecast area. ALZ011>015-017-018-020-110300- /O.UPG.KBMX.FZ.A.0005.181111T0000Z-181111T1400Z/ /O.NEW.KBMX.FZ.W.0010.181111T0000Z-181111T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Cherokee- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, and Centre 852 AM CST Sat Nov 10 2018 ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST SUNDAY... The National Weather Service in Birmingham has issued a Freeze Warning, which is in effect from 6 PM this evening to 8 AM CST Sunday. The Freeze Watch is no longer in effect. * TEMPERATURE...will range generally from 27 to 32 degrees for overnight lows, with a few areas possibly colder. * IMPACTS...crops and other sensitive vegetation will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ019-021>029-110300- /O.UPG.KBMX.FZ.A.0005.181111T0600Z-181111T1400Z/ /O.NEW.KBMX.FZ.W.0010.181111T0600Z-181111T1400Z/ Calhoun-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph- Including the cities of Anniston, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 852 AM CST Sat Nov 10 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... The National Weather Service in Birmingham has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CST Sunday. The Freeze Watch is no longer in effect. * TEMPERATURE...will range generally from 27 to 32 degrees for overnight lows, with a few areas possibly colder. * IMPACTS...crops and other sensitive vegetation will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ030>048-110300- /O.NEW.KBMX.FR.Y.0007.181111T0600Z-181111T1400Z/ Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers- Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock- Lee-Russell- Including the cities of Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, and Phenix City 852 AM CST Sat Nov 10 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... The National Weather Service in Birmingham has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM CST Sunday. * TEMPERATURE...for overnight lows generally ranging from 32 to 37 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
175 WWUS74 KBMX 110259 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 859 PM CST Sat Nov 10 2018 ...FREEZING TEMPERATURES ARE EXPECTED OVER OUR NORTH AND CENTRAL COUNTIES WITH FROST LIKELY SOUTH... .Lighter winds under mostly clear skies will allow temperatures to be a few degrees colder tonight and into early Sunday morning compared to this morning with a Freeze Warning in effect roughly along and north of a line from Aliceville to Clanton to Roanoke. Some frost is expected along and south of this freeze line. ALZ034>036-111400- /O.UPG.KBMX.FR.Y.0007.181111T0600Z-181111T1400Z/ /O.EXA.KBMX.FZ.W.0010.000000T0000Z-181111T1400Z/ Bibb-Chilton-Coosa- Including the cities of Centreville, Clanton, and Rockford 859 PM CST Sat Nov 10 2018 ...FREEZE WARNING IN EFFECT UNTIL 8 AM CST SUNDAY... The National Weather Service in Birmingham has issued a Freeze Warning, which is in effect until 8 AM CST Sunday. The Frost Advisory is no longer in effect. * TEMPERATURE...for overnight lows generally ranging from 32 to 37 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ019-021>029-111400- /O.EXT.KBMX.FZ.W.0010.181111T0259Z-181111T1400Z/ Calhoun-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph- Including the cities of Anniston, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 859 PM CST Sat Nov 10 2018 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST SUNDAY... * TEMPERATURE...will range generally from 26 to 32 degrees for overnight lows. * IMPACTS...crops and other sensitive vegetation will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ011>015-017-018-020-111400- /O.CON.KBMX.FZ.W.0010.000000T0000Z-181111T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Cherokee- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, and Centre 859 PM CST Sat Nov 10 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY... * TEMPERATURE...will range generally from 26 to 32 degrees for overnight lows. * IMPACTS...crops and other sensitive vegetation will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ030>033-037>048-111400- /O.EXT.KBMX.FR.Y.0007.181111T0259Z-181111T1400Z/ Sumter-Greene-Hale-Perry-Tallapoosa-Chambers-Marengo-Dallas- Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Including the cities of Livingston, Eutaw, Greensboro, Moundville, Marion, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, and Phenix City 859 PM CST Sat Nov 10 2018 ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM CST SUNDAY... * TEMPERATURE...for overnight lows generally ranging from 32 to 36 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
315 WWUS74 KBMX 110922 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 322 AM CST Sun Nov 11 2018 ...FREEZING TEMPERATURES ARE EXPECTED OVER OUR NORTH AND SOME CENTRAL COUNTIES WITH FROST POSSIBLE SOUTH CENTRAL... .A Freeze Warning is in effect roughly along and north of a line from Aliceville to Calera to Roanoke. Some frost is expected along and south of this freeze line. ALZ034>036-111400- /O.CAN.KBMX.FZ.W.0010.000000T0000Z-181111T1400Z/ /O.EXA.KBMX.FR.Y.0007.000000T0000Z-181111T1400Z/ Bibb-Chilton-Coosa- Including the cities of Centreville, Clanton, and Rockford 322 AM CST Sun Nov 11 2018 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WARNING IS CANCELLED... The National Weather Service in Birmingham has issued a Frost Advisory, which is in effect until 8 AM CST this morning. The Freeze Warning has been cancelled. * TEMPERATURE...for overnight lows generally ranging from 33 to 36 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ALZ039>048-111030- /O.CAN.KBMX.FR.Y.0007.000000T0000Z-181111T1400Z/ Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock- Lee-Russell- Including the cities of Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, and Phenix City 322 AM CST Sun Nov 11 2018 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Birmingham has cancelled the Frost Advisory. Cloud cover will allow for temperatures to be a few degrees milder, and frost is not anticipated. $$ ALZ011>015-017>029-111400- /O.CON.KBMX.FZ.W.0010.000000T0000Z-181111T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 322 AM CST Sun Nov 11 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...will range generally from 26 to 32 degrees for overnight lows. * IMPACTS...crops and other sensitive vegetation will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ030>033-037-038-111400- /O.CON.KBMX.FR.Y.0007.000000T0000Z-181111T1400Z/ Sumter-Greene-Hale-Perry-Tallapoosa-Chambers- Including the cities of Livingston, Eutaw, Greensboro, Moundville, Marion, Alexander City, Dadeville, Valley, Lanett, and Lafayette 322 AM CST Sun Nov 11 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...for overnight lows generally ranging from 33 to 36 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 08
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 10, 6:06 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 10, 6:06 AM CST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 606 AM CST Sat Nov 10 2018 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today and Tonight. This AM, we have a large 1036mb surface high pressure ridge across the center of Conus stretching from the Dakotas into Texas with northerly flow into Alabama. Tighter gradients are present, and winds have stayed up overnight. This cold air advection will continue through today as the center of the ridge slowly shifts eastward toward the Mid Mississippi River Valley by midday and toward the KY/WV area tonight. Skies should be clear by midday with ample subsidence; however, with the cold and breezy conditions today, the northern half of the area will remain on the low side in the 40s/to mid 50s south. The ridge center will shift closer to Alabama tonight, and gradients should relax. With clear skies, we are looking at even cooler temperatures for tonight than this morning. Have adjusted the freeze watch timing tonight longer for the far north counties as they will see the cooler readings earlier. So, will start there at 00z and the remainder of the watch counties earlier as well at 06z. Most of the rest of the area will need at frost advisory. To keep product confusion at a minimum, will wait till current warning expires before changing over the watch for tonight to a warning and for any additional frost advisories further south. With the near calm winds, frost will be more visible around the area. 08 .LONG TERM... Sunday through Friday. With high pressure retreating to the east, warm advection and isentropic lift will overspread the region on Sunday. Increasing clouds are expected through the morning, and temperatures may only reach the upper 40s to lower 50s across our northern half. Though isentropic lift will continue to strengthen, precipitation generated in the 700mb-500mb layer may have difficulty reaching the ground due to residual low-level dry air, and model-generated QPF has trended a downward for Sunday afternoon. However, keeping in mind that models sometimes underestimate isentropic lift and the arrival time of accumulating precipitation, 20-30 percent POPs will be maintained for Sunday afternoon. As an upper-level trough amplifies in the Southern Plains, low pressure will develop in the northern Gulf. Increasing isentropic lift and upper-level support will cause rain to become widespread for Monday morning through Monday night. Rain should come to an end on Tuesday morning as a strong shortwave sweeps across the Deep South, ushering in a cold airmass with temperatures well below average. Strong cold advection will be associated with near steady of falling temperatures on Tuesday, and Wednesday morning should be quite cold with lows ranging from the mid 20s North to the lower 30s South. Another cold morning is expected on Thursday, and a widespread freeze with heavy frost is possible as high pressure settles into the region. Afternoon temperatures for Thursday and Friday should rebound into the mid 50s to lower 60s as the airmass moderates. 87/Grantham && .AVIATION... 12Z TAF Discussion. A surface ridge currently elongated from north to south across Central Conus is yielding tight pressure gradients across Alabama and thus much more overnight northerly winds than normal during the pre dawn hours. Breezy conditions will be possible through the day today. The ridge will slide to the east toward KY/WV tonight allowing for lighter winds over Central Alabama tonight. The wrap around stratus shield is thinning as it progresses into Alabama. Otherwise, high cirrus will stream across the southern half of the state and slowly push eastward through the morning with clear skies expected tonight. 08 && .FIRE WEATHER... Drier and colder conditions are expected for the weekend. Winds will be breezy and out of the north 8-18mph on Saturday. Relative humidity values drop into the 30s and 40s Saturday afternoon and rise to 40s areawide by Sunday. More rain chances enter the picture late Sunday through early Tuesday. There is enough ground and atmospheric moisture to prevent any fire concerns at this time. 75 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 47 29 52 42 46 / 0 0 20 60 100 Anniston 48 31 54 42 48 / 0 0 20 60 100 Birmingham 47 32 53 44 48 / 0 0 20 60 100 Tuscaloosa 49 32 53 46 50 / 0 0 30 70 100 Calera 48 32 54 44 50 / 0 0 20 70 100 Auburn 51 36 55 44 53 / 0 0 20 50 100 Montgomery 53 36 58 46 56 / 0 0 20 60 100 Troy 54 37 58 47 59 / 0 0 20 60 100 && .BMX WATCHES/WARNINGS/ADVISORIES/... Freeze Watch from late tonight through Sunday morning for the following counties: Calhoun...Clay...Cleburne...Jefferson... Pickens...Randolph...Shelby...St. Clair...Talladega...Tuscaloosa. Freeze Warning until 8 AM CST this morning for the following counties: Blount...Calhoun...Cherokee...Clay...Cleburne... Etowah...Fayette...Lamar...Marion...Randolph...St. Clair... Talladega...Walker...Winston. Freeze Watch from this evening through Sunday morning for the following counties: Blount...Cherokee...Etowah...Fayette... Lamar...Marion...Walker...Winston. && 08/87
Hazardous weather outlook, Nov 10, 8:11 AM CST, 41 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 811 AM CST Sat Nov 10 2018 ALZ011>015-017>050-111715- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 811 AM CST Sat Nov 10 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Low temperatures tonight into Sunday morning have the potential to be colder and more widespread. The coldest readings in the upper 20s will be possible from a Vernon to Oneonta to Centre line. However, near freezing temperatures will be possible farther south to near Aliceville, Calera, and Roanoke. This may be the first freeze of the season in many spots, so protect any sensitive vegetation. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another Canadian airmass will bring cold temperatures to the region by Tuesday. Overnight lows for Tuesday and Wednesday nights could drop well below freezing, with at or below freezing possible for just about the entire forecast area. Areas across the north could drop to the lower to middle 20s on both Wednesday and Thursday mornings. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 8:52 AM CST | Freeze Warning | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Clay and 15 more | 23 hr |
Nearby
Frost Advisories in Alabama, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.